• val val
    July 17, 2008
    does fluoxetine cause weight gain
    val val
    July 17, 2008

FROM OUR EXPERTS

  • Casey McNulty
    Health Guide
    July 17, 2008
    Casey McNulty
    Health Guide
    July 17, 2008

    Hi Val,

    Thank you for your question. Fluoxetine, as well as many other antidepressants, is associated with weight gain. If this is a side effect that you're particularly worried about, you should discuss with your doctor whether there are other options available to you.

    Best of luck,

    Casey


FROM OUR COMMUNITY

  • Heather April 26, 2010
    Heather
    July 17, 2008

    I have been on fluoxetine for PMDD for the last year and a half and have noticed a significant change in my weight; of almost 10 pounds. I decided to take myself off of my medication about a week ago since I really only need it during that time of the month. I will see if it actually makes a difference in my weight. If anyone has been off of fluoxetine and has lost the weight let me know. I'm interested.

    Thanks!

    READ MORE
  • Leah July 25, 2008
    Leah
    July 17, 2008

    I am getting off of Fluoxetine as of today- and my decision to do so has much to do with my recent weight gain. However, I have heard that some people have lost weight on it; it just depends on its effect on each one of us individually. But, for me? Definitely.

    READ MORE
    • beauty
      September 06, 2009
      beauty
      September 06, 2009

      hi there, i have been on fluoxetine for 5 years and i have made the decission to come off it now. i was coming out of a bad relationship, when i first took fluoxitine. I started to gain weight almost immediatly. friends and family would reasure me this was because i was becoming happier in my new life and that i woulnt gain much, fat and happy and all that....!i have gained 28 pounds and have tryed flighting the weight with every diet and excercise possible. i will post another message once i have come off them completly, to let you know if i loose .

      READ MORE
    • anna
      December 09, 2009
      anna
      December 09, 2009

      hi it definetly does increase weight. i was prescribed over a year and now i am 2 stones heavier. It also has something to do with serotin or something like that once we start to feel happy again our appetite increases. Im trying to wean off them too be honest id rather be normal in weight than overweight where i feel more disgusted at myself.

      Will update if appetite decreases when i have elimanated them.

      READ MORE
  • Texas May 12, 2010
    Texas
    July 17, 2008

    Hello, I have been on all kinds of medications and have gained weight on them all. EXCEPT with fluoxetin. Been on it for several weeks and am now feeling  so much better and life seems wonderful again. I have lost about 1 one pound per week. I find I still get hungry but am able toand stop when full. where before I would not stop, I would eat until almost stick. Think this was due to depression.

    Just talk to your Doctor about you can expect from this drug because some people have had negative results. I wish you well.

    READ MORE
You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.